Syndrome of recurrent increased secretion of antidiuretic hormone following multiple doses of vincristine

M. J. Stuart, C. Cuaso, M. Miller, F. A. Oski

Research output: Contribution to journalArticle

Abstract

The syndrome of inappropriate antidiuretic hormone secretion (SIADH) has been recognized to occur following treatment with vincristine. None of the reports have provided information regarding its potential for recurrence on further challenge with vincristine (VCR), an agent generally required for repeated use in patients with malignancies. Symptomatic hyponatremia and SIADH that occurred 8 days following administration of VCR in a child with acute lymphatic leukemia was documented with specific radioimmunoassay of urinary ADH levels. The further occurrence of recurrent elevations in ADH excretion 8-10 days following repeated treatment with VCR was also observed. However, SIADH was prevented by prophylactic rigorous fluid restriction. The occurrence of SIADH following VCR therefore does not preclude the further safe usage of this drug.

Original languageEnglish (US)
Pages (from-to)315-320
Number of pages6
JournalBlood
Volume45
Issue number3
DOIs
StatePublished - Jan 1 1975
Externally publishedYes

ASJC Scopus subject areas

  • Biochemistry
  • Immunology
  • Hematology
  • Cell Biology

Fingerprint Dive into the research topics of 'Syndrome of recurrent increased secretion of antidiuretic hormone following multiple doses of vincristine'. Together they form a unique fingerprint.

  • Cite this